Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 22, 2005, 10:09 PM EST for Jeff Davis County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2005, 10:09 PM EST (03:09 UTC)
- Expired
- Feb 22, 2005, 11:00 PM EST
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 8:45 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 22, 8:45 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 PM EST TUE FEB 22 2005 .UPDATE... EARLY STORMS ACRS SERN GA WITH ISOLD SVR HAIL/WIND REPORTS HAS SLOWLY DIMINISHED...WHILE LATEST REGION RADAR MOSAIC SUGGESTS ANOTHER ROUND IS DEVELOPING UPSTREAM ALONG THE WARM FRONTAL ZONE AND IS HEADED TOWARD THE SERN GA ZONES OVERNIGHT. WL KEEP AT LEAST 20-30% POPS IN THAT REGION WITH ISOLD TSTMS PSBL OVERNIGHT. SOME RESIDUAL CAPE OF 500-1000J WILL ALLOW FOR SOME ISOLD STRONG/SVR STORMS WITH HAIL/WIND OVERNIGHT. MIN TEMP FOREAST A BIT MORE TRICKY AS LAST NIGHTS MIN A BIT ABOVE GUIDANCE AND CLOSER TO 1000-925 THICKNESS VALUES...TONIGHTS ETA/GFS VALUES SUGGEST LOWS IN THE 60-65 RANGE...BUT GUIDANCE WAS CLOSER TO THE MID/UPPER 50S. I HAVE EDGED UP MINS JUST SLIGHTLY ACRS THE BOARD OVERNIGHT. WINDS ARE EXPECTED TO DROP OFF TO A LIGHT W TO SW OVERNIGHT AND ENOUGH HOLES IN THE CLOUD COVER SHOULD SUPPORT AREAS OF FOG WITH PATCHY DENSE FOG IN SOME SPOTS...925H WINDS WILL REMAIN UP JUST ENOUGH TO CREATE SOME LOW DECKS OF STRATUS ALONG WITH THE FOG AS WELL. FOR WED...AREAS OF LOW CLOUDS AND FOG WITH PATCHY DENSE FOG IN SOME SPOTS TO START OFF THE DAY. SKIES WILL BE VERY SLOW TO BREAK UP AND MUCH OF THE DAY WILL REMAIN PARTLY TO MOSTLY CLOUDY...1000-850 THICKNESS VALUES SUPPORTING A GENERAL RANGE OF 74 TO 79 DEGREES FOR MAX TEMPS ON WED...A GOOD NOTCH LOWER THAN TODAYS HIGHS OF 78 TO 83 DEGREES AT THE CCF SITES...WITH A NEW DAILY RECORD HIGH AT AMG OF 82. WINDS WILL REMAIN LIGHT THROUGHOUT THE DAY AS THEY START OUT NE IN THE MORNING AND END UP SE 5-10 MPH BY THE AFTERNOON WITH A BETTER CHANCE FOR THE SEABREEZE TO PUSH INLAND DURING THE AFTERNOON HOURS. PCPN CHANCES WILL RAMP UP DURING THE AFTERNOON HOURS AS SHORT WAVE ENERGY MOVES IN FROM THE WEST ALONG WITH DEEPER MOISTURE...AND SURFACE SEA BREEZE BOUNDARIES ALONG WITH STATIONARY FRONT SAGGING SOUTHWARD WILL KICK RAIN CHANCES INTO THE 30-40% RANGE BY MID/LATE AFTERNOON WITH GENERALLY SHOWER ACTIVITY ALONG WITH ISOLD TSTMS DEPENDING ON AMOUNT OF INSTABILITY GENERATED FROM HEATING. && .MARINE... 00Z BUOYS REPORTING S/SW WINDS 10 KTS OR LESS AND SEAS 2 FT OR LESS. WINDS BECOMING WLY OVERNIGHT AT 10 KTS OR LESS...THEN CONT TO VEER ARND THE CLOCK TO NLY THEN ELY ON WED AS A SEABREEZE DEVELOPS. SEAS WILL REMAIN AT 2 FEET OR LESS THROUGH WED. DEWPOINT DEPRESSIONS LESS THAN 2 DEG AT ALL OF THE BUOYS SUGGESTS THAT SOME FOG WILL DEVELOP OVER THE WATERS AND HAVE ADVERTISED THIS IN THE GRIDS AND WILL DO SO IN THE CWF AS WELL. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PUBLIC...21/HESS MARINE/FIRE WX....25/CAMP
Hazardous weather outlook, Feb 22, 9:37 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 937 PM EST TUE FEB 22 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 937 PM EST TUE FEB 22 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS INLAND SOUTHEAST GEORGIA OVERNIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING... SMALL HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE. AREAS OF FOG WILL OCCUR AGAIN TONIGHT. SOME LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AREAS OF FOG WILL CONTINUE EARLY WEDNESDAY MORNING. SOME LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES. ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON. DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Local storm report, Feb 22, 6:00 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL COGDELL 31.16N 82.72W
02/22/2005 M0.88 INCH CLINCH GA TRAINED SPOTTER
STORM SPOTTER REPORTED NICKEL SIZE HAIL AND MEASURED 50
MPH WIND GUST WITH HANDHELD ANEMOMETER.
&&
CAMPSpecial weather statement, Feb 22, 6:02 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EST TUE FEB 22 2005 GAZ150-222345- WARE GA- 602 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EST... AT 602 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF MILLWOOD...OR ABOUT 7 MILES NORTH OF ARGYLE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR AND NEEDHAM THROUGH 645 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Local storm report, Feb 22, 6:13 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 12 E HOMERVILLE 31.04N 82.55W
02/22/2005 M0.75 INCH WARE GA TRAINED SPOTTER
&&
CAMPSpecial weather statement, Feb 22, 6:32 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EST TUE FEB 22 2005 GAZ164-230015- CHARLTON GA- 632 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EST... AT 632 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK AND RACE POND THROUGH 715 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Feb 22, 6:43 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EST TUE FEB 22 2005 GAZ163-230030- CLINCH GA- 643 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EST... AT 643 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER EAST CENTRAL CLINCH COUNTY...OR ABOUT 13 MILES SOUTH OF ARGYLE...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS ALONG U.S. HIGHWAY 441 BETWEEN HOMERVILLE AND ARGYLE THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Feb 22, 10:03 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1003 PM EST TUE FEB 22 2005 GAZ132-133-230345- COFFEE GA-JEFF DAVIS GA- 1003 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1045 PM EST... AT 1003 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF SNIPESVILLE...OR ABOUT 7 MILES NORTHEAST OF BROXTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST GREEN...SNIPESVILLE...BROXTON AND DENTON THROUGH 1045 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.